Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 55, NWS Tallahassee, FL

April 23, 200916 counties in Florida; 19 counties in Georgia; Coffee County, Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this red flag warning at Apr 23, 2009, 2:49 PM CDT for 16 counties in Florida; 19 counties in Georgia; Coffee County, Dale County, Henry County, Alabama. It took effect at Apr 24, 2009, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2009, 2:49 PM CDT (19:49 UTC)
In effect from
Apr 24, 2009, 12:00 PM CDT
Expired
Apr 24, 2009, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL
All 38 counties

Coffee County, AL, Dale County, AL, Henry County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1796 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 231949
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT THU APR 23 2009

...THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN
PANHANDLE...EXCEPT FOR GULF AND FRANKLIN COUNTIES...AND AWAY FROM
ALL THE COASTS...DUE TO LONG DURATIONS OF LOW HUMIDITY AND HIGH
DISPERSIONS ESPECIALLY...

...A RED FLAG WARNING IS NOW IN EFFECT FRIDAY AFTERNOON FOR THE
FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF LOW HUMIDITY...

...A FIRE WEATHER WATCH IS NOW IN EFFECT SATURDAY AFTERNOON FOR
THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.WARM TEMPERATURES COMBINED WITH A VERY DRY AIRMASS WILL LEAD TO
RED FLAG CONDITIONS EACH AFTERNOON OVER THE NEXT COUPLE OF
DAYS DUE TO LONG PERIODS OF LOW RELATIVE HUMIDITY...MAINLY ACROSS
NORTHWEST FLORIDA. RELATIVE HUMIDITIES WILL APPROACH 25 PERCENT
ACROSS SOUTHWEST GEORGIA FRIDAY...BUT SHOULD REMAIN JUST ABOVE
THIS LEVEL THROUGH THE AFTERNOON HOURS. DISPERSIONS ARE FORECAST
TO REMAIN BELOW CRITICAL LEVELS THROUGH SATURDAY.

FLZ007>013-016>019-026>029-034-240000-
/O.UPG.KTAE.FW.A.0051.090424T1700Z-090425T0000Z/
/O.NEW.KTAE.FW.W.0055.090424T1700Z-090425T0000Z/
/O.NEW.KTAE.FW.A.0052.090425T1800Z-090425T2300Z/
/O.CON.KTAE.FW.W.0054.000000T0000Z-090424T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
349 PM EDT THU APR 23 2009 /249 PM CDT THU APR 23 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ014-015-240000-
/O.UPG.KTAE.FW.A.0051.090424T1700Z-090425T0000Z/
/O.NEW.KTAE.FW.W.0055.090424T1700Z-090425T0000Z/
/O.NEW.KTAE.FW.A.0052.090425T1800Z-090425T2300Z/
GULF-FRANKLIN-
349 PM EDT THU APR 23 2009 /249 PM CDT THU APR 23 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
5 follow-up statements
000 
WWUS82 KTAE 240016
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT THU APR 23 2009

...RED FLAG WARNING HAS EXPIRED THIS THURSDAY EVENING...

...A RED FLAG WARNING IS NOW IN EFFECT FRIDAY AFTERNOON FOR THE
FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF LOW HUMIDITY...

...A FIRE WEATHER WATCH IS NOW IN EFFECT SATURDAY AFTERNOON FOR
THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.WARM TEMPERATURES COMBINED WITH A VERY DRY AIRMASS WILL LEAD TO
RED FLAG CONDITIONS EACH AFTERNOON OVER THE NEXT COUPLE OF DAYS
DUE TO LONG PERIODS OF LOW RELATIVE HUMIDITY...MAINLY ACROSS
NORTHWEST FLORIDA. RELATIVE HUMIDITIES WILL APPROACH 25 PERCENT
ACROSS SOUTHWEST GEORGIA FRIDAY...BUT SHOULD REMAIN JUST ABOVE
THIS LEVEL THROUGH THE AFTERNOON HOURS. DISPERSIONS ARE FORECAST
TO REMAIN BELOW CRITICAL LEVELS THROUGH SATURDAY.

FLZ007>013-016>019-026>029-034-240830-
/O.EXP.KTAE.FW.W.0054.000000T0000Z-090424T0000Z/
/O.CON.KTAE.FW.W.0055.090424T1700Z-090425T0000Z/
/O.CON.KTAE.FW.A.0052.090425T1800Z-090425T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
816 PM EDT THU APR 23 2009 /716 PM CDT THU APR 23 2009/

...RED FLAG WARNING HAS EXPIRED THIS THURSDAY EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ FRIDAY... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS THURSDAY EVEING. 
A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO
8 PM EDT /7 PM CDT/ FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ014-015-240830-
/O.CON.KTAE.FW.W.0055.090424T1700Z-090425T0000Z/
/O.CON.KTAE.FW.A.0052.090425T1800Z-090425T2300Z/
GULF-FRANKLIN-
816 PM EDT THU APR 23 2009 /716 PM CDT THU APR 23 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO
8 PM EDT /7 PM CDT/ FRIDAY. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BARRY
000 
WWUS82 KTAE 241019
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 AM EDT FRI APR 24 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION...


...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

.DURATIONS OF LOW RELATIVE HUMIDITIES WILL MEET RED FLAG CRITERIA
ACROSS INLAND AREAS OF FLORIDA THIS AFTERNOON. A STRONG SEABREEZE
WILL DEVELOP AGAIN IN THE AFTERNOON...HELPING TO MAINTAIN HIGHER
RELATIVE HUMIDITIES OVER COASTAL AREAS. ALTHOUGH LOW RELATIVE
HUMIDITIES WILL DEVELOP ACROSS ALABAMA AND GEORGIA... DURATIONS
ARE NOT EXPECTED TO MEET RED FLAG CRITERIA THERE. ON SATURDAY...
DURATIONS OF LOW RELATIVE HUMIDITY WILL APPROACH RED FLAG CRITERIA
OVER INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND. A
STRONG SEABREEZE WILL DEVELOP ALONG THE COAST AND PUSH INLAND BY
AFTERNOON.

FLZ014-015-241830-
/O.CAN.KTAE.FW.W.0055.090424T1700Z-090425T0000Z/
/O.CON.KTAE.FW.A.0052.090425T1800Z-090425T2300Z/
GULF-FRANKLIN-
619 AM EDT FRI APR 24 2009 /519 AM CDT FRI APR 24 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR POSSIBLE LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007>013-016>019-026>029-034-241830-
/O.CON.KTAE.FW.W.0055.090424T1700Z-090425T0000Z/
/O.CON.KTAE.FW.A.0052.090425T1800Z-090425T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
619 AM EDT FRI APR 24 2009 /519 AM CDT FRI APR 24 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH
DISPERSION...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF 
RELATIVE HUMIDITY BELOW 35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

DUVAL
000 
WWUS82 KTAE 241904
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT FRI APR 24 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

.HIGH TEMPERATURES COMBINED WITH VERY DRY AIR WILL LEAD TO RED
FLAG CONDITIONS EACH AFTERNOON OVER PORTIONS OF THE TRI-STATE
AREA. PORTIONS OF SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA HAVE
BEEN INCLUDED IN THE WARNING THROUGH EARLY THIS EVENING TODAY DUE
TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25
PERCENT. IN ADDITION TO THE VERY DRY AIR...DISPERSIONS WILL
INCREASE TO AROUND CRITICAL LEVELS EACH AFTERNOON.

FLZ014-015-242015-
/O.CAN.KTAE.FW.A.0052.090425T1800Z-090425T2300Z/
GULF-FRANKLIN-
304 PM EDT FRI APR 24 2009 /204 PM CDT FRI APR 24 2009/

...FIRE WEATHER WATCH HAS BEEN CANCELLED THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

$$

FLZ007>013-016>019-026>029-034-250000-
/O.UPG.KTAE.FW.A.0052.090425T1800Z-090425T2300Z/
/O.NEW.KTAE.FW.W.0056.090425T1800Z-090425T2300Z/
/O.CON.KTAE.FW.W.0055.000000T0000Z-090425T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
304 PM EDT FRI APR 24 2009 /204 PM CDT FRI APR 24 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ SATURDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>067-GAZ120>131-142>148-250000-
/O.EXA.KTAE.FW.W.0055.000000T0000Z-090425T0000Z/
COFFEE-DALE-HENRY-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-
304 PM EDT FRI APR 24 2009 /204 PM CDT FRI APR 24 2009/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
000 
WWUS82 KTAE 241934 AAA
RFWTAE

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT FRI APR 24 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS 
EVENING FOR PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA 
BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 
PERCENT...

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT /7PM CDT/ THIS
EVENING FOR PORTIONS OF SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA 
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 
PERCENT...

...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON ACROSS THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG 
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH 
DISPERSIONS...

.HIGH TEMPERATURES COMBINED WITH VERY DRY AIR WILL LEAD TO RED
FLAG CONDITIONS EACH AFTERNOON THIS WEEKEND OVER PORTIONS OF THE
TRI-STATE AREA. PORTIONS OF SOUTHWEST GEORGIA AND SOUTHEAST
ALABAMA HAVE BEEN INCLUDED IN THE WARNING THROUGH EARLY THIS
EVENING TODAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 25 PERCENT. IN ADDITION TO THE VERY DRY
AIR...DISPERSIONS WILL INCREASE TO AROUND CRITICAL LEVELS EACH
AFTERNOON.

FLZ007>013-016>019-026>029-034-250000-
/O.CON.KTAE.FW.W.0055.000000T0000Z-090425T0000Z/
/O.CON.KTAE.FW.W.0056.090425T1800Z-090425T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
334 PM EDT FRI APR 24 2009 /234 PM CDT FRI APR 24 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ SATURDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>067-GAZ120>131-142>148-250000-
/O.CON.KTAE.FW.W.0055.000000T0000Z-090425T0000Z/
COFFEE-DALE-HENRY-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-
334 PM EDT FRI APR 24 2009 /234 PM CDT FRI APR 24 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KTAE 250008
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EDT FRI APR 24 2009

...RED FLAG WARNING HAS EXPIRED THIS FRIDAY EVENING...

...RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON ACROSS THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH
DISPERSIONS...

.HIGH TEMPERATURES COMBINED WITH VERY DRY AIR AND HIGH DISPERSIONS 
WILL LEAD TO RED FLAG CONDITIONS ACROSS NORTH FLORIDA SATURDAY
AFTERNOON. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE
MONITORED CLOSELY FOR POSSIBLE RED FLAG CRITERIA BEING MET OVER
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA SATURDAY.

FLZ007>013-016>019-026>029-034-250830-
/O.EXP.KTAE.FW.W.0055.000000T0000Z-090425T0000Z/
/O.CON.KTAE.FW.W.0056.090425T1800Z-090425T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
808 PM EDT FRI APR 24 2009 /708 PM CDT FRI APR 24 2009/

...RED FLAG WARNING HAS EXPIRED THIS FRIDAY EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ SATURDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS FRIDAY EVENING. 
A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>067-GAZ120>131-142>148-250115-
/O.EXP.KTAE.FW.W.0055.000000T0000Z-090425T0000Z/
COFFEE-DALE-HENRY-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-
808 PM EDT FRI APR 24 2009 /708 PM CDT FRI APR 24 2009/

...RED FLAG WARNING HAS EXPIRED THIS FRIDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 23, 1:00 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 23, 1:00 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT THU APR 23 2009

.SYNOPSIS...ANY OF THE REMAINING LOW CLOUDS WHICH FORMED ACROSS THE
CWA OVERNIGHT LAST NIGHT HAVE LONG SINCE BURNED OFF ACROSS THE
REGION BY LATE MORNING...WITH EVIDENCE OF A SEA BREEZE FORMING OVER
THE FL PANHANDLE. HOW STRONG WILL THE SEA BREEZE GET AND HOW MUCH OF
A CU FIELD DEVELOPS ALONG IT IS STILL IN QUESTION...BUT STILL EXPECT
A DECENT TEMPERATURE GRADIENT TO BE OBSERVED FROM THE COAST TO THE
INTERIOR BY LATER THIS AFTERNOON. OVER THE COASTAL WATERS...WINDS
CONTINUE GENERALLY LIGHT OUT OF THE SW WITH 1-2 FT SEAS...AND THERE
STILL MAY BE A BRIEF 10-15 KT SEA BREEZE NEAR THE COAST LATER IN THE
DAY...BUT IT IS NOW A BIT MORE UNCERTAIN AS TO WHETHER THIS WILL
OCCUR.

&&

.SHORT TERM...STRONG RIDGING AT THE SFC AND ALOFT WILL KEEP FAIR...
DRY...AND UNSEASONABLY WARM (BASICALLY HOT FOR THIS TIME OF YEAR)
CONDITIONS OVER THE REGION DURING THE NEXT FEW DAYS...AS HIGH
TEMPERATURES COULD REACH OR EXCEED 90 DEGREES OVER SOME INTERIOR
LOCATIONS DURING THIS TIME. THIS COULD IN FACT PUT SOME RECORD HIGHS
IN JEOPARDY OF AT LEAST BEING APPROACHED. FOR TALLAHASSEE...THE 2
DAYS WHICH WOULD APPEAR TO HAVE THE GREATEST CHANCE OF THIS
OCCURRENCE WOULD BE THE 25TH AND 26TH...WHERE THE RECORDS ARE 90 AND
91 RESPECTIVELY. HOWEVER...AT THIS TIME...IT APPEARS THAT THE
WARMEST DAY DURING THIS STRETCH WILL BE TOMORROW (OR FRIDAY) THE
24TH...AND THE RECORD FOR THIS DAY IS 92 WHICH SHOULD NOT BE IN
JEOPARDY AT THIS TIME. AS FOR RAINFALL...WITH TLH CURRENTLY SITTING
AT 10.18 FOR THE MONTH AND LITTLE OR NO ADDITIONAL RAIN ANTICIPATED
BEFORE THE END OF APRIL...IT APPEARS THAT TLH WILL BE SAFELY LOCKED
INTO THE 6TH WETTEST APRIL OF ALL TIME (BETWEEN 10.44 SET IN 1977
AND 9.95 SET IN 1947.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...EXTENDED PERIOD BEGINS WITH
AMPLIFIED WRN CONUS TROUGH SERVING TO AMPLIFY AN EQUALLY LARGE UPPER
RIDGE CENTERED OVER THE SOUTHEAST. WITH SFC HIGH PRESSURE IN THE
WESTERN ATLANTIC...MOISTURE LEVELS INCREASE AS A SOUTHERLY RETURN
FLOW DEVELOPS. WINDS SHOULD BE LIGHT ENOUGH TO ALLOW THE AFTERNOON
SEA BREEZE TO DEVELOP NEAR THE COAST. HOWEVER... THE STRONG RIDGING
ALOFT WILL LIKELY SUPPRESS ALL BUT ISOLD CONVECTION...AND RESULT IN
SUMMERLIKE WARMTH...ESPECIALLY AT NIGHT.

INTO LATE TUESDAY OR EARLY WEDNESDAY...MOST OF THE LATEST GUIDANCE
SHOWS A GRADUAL SLOWING OF THE WRN TROUGH WITH PIECES OF ENERGY
MOVING OVER THE SOUTHERN PLAINS BEFORE GETTING DEFLECTED AROUND
STAUNCH ERN RIDGE. BUT BEGINNING ON WEDNESDAY...THE LARGE SCALE
SCENARIO BEGINS TO CHANGE. ENERGY DIVING SOUTH OVER THE NORTHERN
CONUS AND A PIECE OF ENERGY ORGANIZING OVER THE DESERT SOUTHWEST
PUSH EAST AHEAD OF TROUGH REACHING THE NORTHERN GULF COAST ON
THURSDAY. IMPULSES RIDING OVER TOP OF RIDGE WILL GRADUALLY SERVE TO
FLATTEN SOUTHEAST RIDGE ALLOWING A FRONTAL BOUNDARY TO REACH CNTRL
AL ON THURSDAY WITH WARM SECTOR MOISTURE AHEAD OF FRONT INCHING INTO
MAINLY WRN HALF OF CWA.

WITH DEEP LAYER MOISTURE AND DYNAMICS ABSENT...POPS WILL BE SILENT
10S OR LESS UNTIL 20 PCT POPS ON THURS. INLAND CLIMO TEMPS FOR END
OF APRIL ARE MINS 54-56 AND MAX 81-82 DEGREES. UNDER DEEP LAYER
RIDGE...MIN TEMPS WILL REMAIN UNSEASONABLY MILD...UPPER 50S RISING
TO LOWER 60S...WITH MAX TEMPS REMAINING SLIGHTLY ABOVE CLIMO THRU
THE PERIOD.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE MAJORITY OF THE
24 HOUR PERIOD AND BEYOND. THERE IS A CHANCE FOR MVFR CIGS AND VSBYS
LATE TONIGHT INTO EARLY FRIDAY MORNING. THE NAM CONDENSATION
PRESSURE DEFICITS ARE INDICATING THE BETTER CHANCES FOR THESE
CONDITIONS TONIGHT OVER THE PFN AND TLH TERMINALS. WINDS WILL REMAIN
LIGHT THROUGH THE PERIOD.

&&

.MARINE...GENERALLY LIGHT ONSHORE FLOW WILL CONTINUE THROUGH THE
NEXT 24-60 HRS BEFORE A STRONGER E-SE SURGE DEVELOPS SAT NIGHT INTO
SUN MORNING. IT IS POSSIBLE WINDS COULD REACH SCEC LEVELS FIR A
PERIOD DURING THIS TIME.

&&

.FIRE WEATHER...CONDITIONS LOOK GOOD FOR A RED FLAG WARNING ACROSS
THE BOARD ON FRIDAY OVER THE FL BIG BEND AND PANHANDLE...SO UPGRADED
THE WATCH TO WARNING. CONDITIONS COULD ALSO BRIEFLY DROP BELOW 25
PERCENT ACROSS PARTS OF SE AL AND SW GA SO WILL MONITOR CLOSELY. ON
SAT...ISSUED CONDITIONS APPEAR MORE BORDERLINE ACROSS N FL...SO
ISSUED A FIRE WX WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  57  89  62  88  61 /  00  00  00  00  05
PANAMA CITY  62  85  64  85  63 /  00  00  00  00  05
DOTHAN       58  88  61  88  59 /  00  00  00  00  05
ALBANY       58  89  60  88  58 /  00  00  00  00  05
VALDOSTA     57  89  59  88  58 /  00  00  00  00  05
CROSS CITY   57  90  59  88  59 /  00  00  00  00  05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

GA...NONE.

FL...RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING ALL
     ZONES EXCEPT GULF AND FRANKLIN.

     RED FLAG WARNING FRI AFTN ALL ZONES.

     FIRE WX WATCH SAT AFTN ALL ZONES.

GM...NONE.

&&

AVIATION/FIRE WX...GIBBS
PUBLIC/MARINE...GOULD
LONG TERM...BLOCK
Hazardous weather outlook, Apr 23, 3:55 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 AM EDT THU APR 23 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-241000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
455 AM EDT THU APR 23 2009 /355 AM CDT THU APR 23 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A WEAK DISTURBANCE WILL MOVE SOUTHEAST ACROSS GEORGIA THIS
MORNING...ACCOMPANIED BY A FEW SHOWERS AND THUNDERSTORMS FOR AREAS
NORTH OF AN EAST-WEST LINE THROUGH ALBANY. OTHERWISE...PATCHY FOG
WILL LINGER THROUGH MID MORNING BEFORE DISSIPATING. THE COMBINATION
OF LOW RELATIVE HUMIDITIES AND HIGH DISPERSIONS THIS AFTERNOON WILL
PROMOTE THE SPREAD OF WILDFIRES ACROSS INLAND PORTIONS OF THE
FLORIDA PANHANDLE AND BIG BEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HIGH PRESSURE WILL BUILD IN ACROSS THE REGION THROUGH EARLY NEXT
WEEK...WITH WARMER AND DRIER THAN NORMAL CONDITIONS. A PERIOD OF
EXERCISE CAUTIONS WINDS AND SEAS WILL BE POSSIBLE FOR THE MARINE
AREA FROM SATURDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:49 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr

Nearby

Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.